Alert archive / Pennsylvania / Winter Weather Advisories in 2014
Winter Weather Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 17, 2014, 3:50 AM EST for Carbon County, Monroe County, Pennsylvania. It took effect at Jan 18, 2014, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2014, 3:50 AM EST (08:50 UTC)
- In effect from
- Jan 18, 2014, 12:00 AM EST
- Expired
- Jan 18, 2014, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS41 KPHI 170850 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EST FRI JAN 17 2014 PAZ054-055-172115- /O.NEW.KPHI.WW.Y.0003.140118T0500Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 350 AM EST FRI JAN 17 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY. * LOCATIONS...THE CARBON AND MONROE COUNTY REGION OF THE POCONOS. * HAZARD TYPES...SNOW. * ACCUMULATIONS...GENERALLY 1 TO 3 INCHES WITH AN ISOLATED 4 INCH AMOUNT POSSIBLE. * TIMING...MOST OF THE SNOW SHOULD FALL DURING A ONE OR TWO HOUR PERIOD...ESPECIALLY BETWEEN 2 AM AND 6 AM SATURDAY. SNOW WILL PROBABLY BE HEAVY FOR A TIME WITH 1 TO 2 INCH PER HOUR SNOWFALL RATES. * IMPACTS...WIDESPREAD HAZARDOUS TRAVEL CONDITIONS. * VISIBILITIES...BELOW ONE QUARTER MILE FOR A TIME DURING THE HEAVIEST BURST OF SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DRAG
5 follow-up statements
854 WWUS41 KPHI 172048 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EST FRI JAN 17 2014 PAZ054-055-181000- /O.CON.KPHI.WW.Y.0003.140118T0500Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 348 PM EST FRI JAN 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SATURDAY... * LOCATIONS...CARBON COUNTY AND MONROE COUNTY IN PENNSYLVANIA. * HAZARD TYPE...SNOW. * ACCUMULATIONS...GENERALLY 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS POSSIBLE. * TIMING...MOST OF THE SNOW SHOULD FALL DURING A ONE OR TWO HOUR PERIOD BETWEEN ABOUT 200 AM AND 600 AM. THE SNOW WILL LIKELY BECOME HEAVY FOR A TIME WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. * IMPACTS...WIDESPREAD HAZARDOUS TRAVEL CONDITIONS. * VISIBILITY...BELOW ONE QUARTER MILE DURING THE PERIODS OF HEAVIEST SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE EXTRA CAUTION IF DRIVING LATE TONIGHT OR EARLY ON SATURDAY MORNING. && $$ IOVINO
086 WWUS41 KPHI 180246 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 946 PM EST FRI JAN 17 2014 PAZ054-055-181500- /O.CON.KPHI.WW.Y.0003.140118T0500Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 946 PM EST FRI JAN 17 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... * LOCATIONS...CARBON COUNTY AND MONROE COUNTY IN PENNSYLVANIA. * HAZARD TYPE...SNOW. * ACCUMULATIONS...GENERALLY 1 TO 3 INCHES WITH ISOLATED 4 INCH AMOUNTS POSSIBLE. * TIMING...MOST OF THE SNOW SHOULD FALL DURING A ONE OR TWO HOUR PERIOD BETWEEN ABOUT 200 AM AND 600 AM. THE SNOW WILL LIKELY BECOME HEAVY FOR A TIME WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. * IMPACTS...SLICK DRIVING CONDITIONS AND REDUCED VISIBILITIES ARE POSSIBLE. * VISIBILITY...BELOW ONE QUARTER MILE DURING THE PERIODS OF HEAVIEST SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE EXTRA CAUTION IF DRIVING LATE TONIGHT OR EARLY ON SATURDAY MORNING. && $$
165 WWUS41 KPHI 180826 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 326 AM EST SAT JAN 18 2014 PAZ054-055-181500- /O.CON.KPHI.WW.Y.0003.000000T0000Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 326 AM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CARBON COUNTY AND MONROE COUNTY IN PENNSYLVANIA. * HAZARD TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION UPWARDS OF 2 INCHES. * TIMING...MOST OF THE SNOW SHOULD FALL DURING A ONE OR TWO HOUR PERIOD BETWEEN ABOUT 300 AM AND 600 AM. THE SNOW WILL LIKELY BECOME HEAVY FOR A TIME WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR. * IMPACTS...SLICK DRIVING CONDITIONS AND REDUCED VISIBILITIES ARE POSSIBLE. * VISIBILITY...BELOW ONE QUARTER MILE DURING THE PERIODS OF HEAVIEST SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE EXTRA CAUTION IF DRIVING LATE TONIGHT OR EARLY ON SATURDAY MORNING. && $$
356 WWUS41 KPHI 181044 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 544 AM EST SAT JAN 18 2014 PAZ054-055-181500- /O.CON.KPHI.WW.Y.0003.000000T0000Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 544 AM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...CARBON COUNTY AND MONROE COUNTY IN PENNSYLVANIA. * HAZARD TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES. * TIMING...THIS MORNING. THE SNOW WILL LIKELY BECOME HEAVY FOR A TIME WITH SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR THROUGH 8AM. * IMPACTS...SLICK DRIVING CONDITIONS AND REDUCED VISIBILITIES ARE POSSIBLE. * VISIBILITY...BELOW ONE QUARTER MILE DURING THE PERIODS OF HEAVIEST SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER WEATHER ADVISORY MEANS THAT A BRIEF PERIOD OF MODERATE TO HEAVY SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE EXTRA CAUTION IF DRIVING LATE TONIGHT OR EARLY ON SATURDAY MORNING. && $$
712 WWUS41 KPHI 181503 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1003 AM EST SAT JAN 18 2014 PAZ054-055-181615- /O.EXP.KPHI.WW.Y.0003.000000T0000Z-140118T1500Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 1003 AM EST SAT JAN 18 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE ACCUMULATING SNOW HAS ENDED ACROSS THE ADVISORY AREA. THERE MAY BE SOME ADDITIONAL FLURRIES OR LIGHT SNOW SHOWERS INTO THE AFTERNOON. $$ MEOLA
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 17, 3:40 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 17, 3:40 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EST FRI JAN 17 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH OUR AREA LATE TONIGHT AS WEAKENING
LOW PRESSURE TRACKS NORTH OF LAKE ONTARIO. A WEAK LOW HOWEVER MAY
DEVELOP ON THE FRONT OVER OUR AREA AS IT QUICKLY SHIFTS EASTWARD. A
WEAK AREA OF HIGH PRESSURE WILL THEN BRIEFLY ARRIVE SATURDAY, BEFORE
ANOTHER COLD FRONT CROSSES THE REGION SATURDAY NIGHT INTO SUNDAY. A
STRONG COLD FRONT, SETTLING SOUTHWARD ACROSS OUR AREA MONDAY, WILL
THEN BE TO OUR SOUTH AND EAST MONDAY NIGHT AND TUESDAY AS LOW
PRESSURE TRACKS ALONG IT. A SECONDARY COLD FRONT IS SCHEDULED TO
SWEEP THROUGH OUR AREA DURING TUESDAY, WITH ARCTIC HIGH PRESSURE
BUILDING IN FOR WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS MORNING...IT APPEARS VIA TSECTION THAT THE NAM MODELED
RH NEAR 8000 FT FT IS SUPERIOR TO THE GFS AS BAND OF CLOUDS WHIPS
EWD INTO THE FCST AREA.
TODAY...A NICE WINTERS DAY UPCOMING...PERIODS OF THICK CLOUD NEAR
8000 FT SHOULD TEND TO CLEAR MID AFTN AND REVEAL THICK CIRRUS
ABOVE BY LATE IN THE DAY. TEMPS SHOULD BE WARMER THAN YDY SINCE
WE ARE NOT FCSTG ANY PCPN. BASICALLY USED A 50 50 BLEND OF THE
00Z/17 NAM/GFS MOS STAT GUIDANCE FOR THE PRIMARY FCST ELEMENTS.
THERE IS THE SLIGHTEST CHANCE FOR FLURRIES VCNTY KMPO TODAY BUT
FOR NOW...NOT FCST- GRIDDED. TEMPS MAYBE 5 TO 7 DEGS ABOVE NORMAL.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
HAZARDOUS SNOW ACCUMULATIONS IN PTNS OF E PA AND FAR NW NJ...
FORTUNATELY AFTER MIDNIGHT AS A STRONG SHORT WAVES BARRELS NEWD
THRU PA WITH LARGE 925-700MB LAPSE RATES GREATER THAN 7C/KM..TT
OVER 54..KI 20C AND BELIEVE IT OR NOT...JUST UPSTREAM SWI NEAR 0.
NEG TILT TROUGH AND THE ABOVE ARGUE FOR ISOLATED THUNDER THRU NE
PA WITH THIS EVENT BUT WONT FCST.
USED WPC QPF FROM 1700...NAM PARTIAL THICKNESSES AND 50 50 BLENDED
GFS/NAM MOS TEMP/DEWPOINT/WIND GUIDANCE.
WE THINK THE WARM BL TEMPS WILL PRECLUDE MUCH IF ANY SNOW ACCUMULATION
BEFORE 11Z IN THE I95 CORRIDOR WHERE THE FIRST PCPN SHOULD BE IN
THE FORM OF RAIN SHOWERS.
HOWEVER...PLEASE MONITOR DAYTIME UPDATES.
WE THINK DUE TO CONVECTION AND DECENT OMEGA IN THE IDEAL SNOW
GROWTH ZONE OF ABOUT 725MB... THAT WE WILL SEE 1/4 MI VSBY FOR
MAYBE HALF AN HOUR IN THE POCONOS POSSIBLY EVEN NEAR KRDG AND
KABE TOWARD 09Z.
THE ADVY ISSUANCE IS FOR THE AREA WHERE WE ARE MOST CONFIDENT AT
THIS TIME TO SEE MOST OF THE FCST SNOW OCCUR IN 1 OR 2 HOURS JUST
BEFORE DAWN (1-3INCHES). WE KNOW THE FCST AMTS ARE BELOW THE
GUIDELINE CRITERIA FOR THAT AREA BUT THE SQUALLY NATURE MAY BE
ENOUGH IMPACT FOR THOSE WHO NEED TO TRAVEL THROUGH THE POCONOS
EARLY SATURDAY MORNING TO HAVE VALUE IN PLANNING AHEAD BASED ON
THE BROADCAST ADVY MESSAGE.
ITS POSSIBLE WE WILL NEED TO ADVISE FOR THE LESSER AMTS BORDERING
THE POCONOS...TO JUST NW OF THE I95 CORRIDOR IN LATER FCSTS
(LEHIGH VALLEY SWD TO CHESTER COUNTY AND NW NJ COUNTIES).
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A SHARP TROUGH ACROSS THE
EASTERN U.S. SATURDAY. THIS QUICKLY SHIFTS TO OUR NORTHEAST HOWEVER
ADDITIONAL STRONG ENERGY DIVING SOUTHWARD AMPLIFIES THE TROUGH ONCE
AGAIN SUNDAY. AS THIS MOVES ACROSS THE EAST SUNDAY, THE FLOW LOOKS
TO TURN MORE ZONAL FOR A TIME SUNDAY NIGHT AND MONDAY BEFORE
ADDITIONAL AMPLIFICATION OCCURS TUESDAY AND WEDNESDAY. AS THIS
OCCURS, A SECTION OF THE POLAR VORTEX SETTLES SOUTHWARD INTO QUEBEC
CANADA MONDAY AND TUESDAY. THIS RESULTS IN A BITTERLY COLD AIRMASS
INVADING THE EASTERN U.S. AS WE GO THROUGH NEXT WEEK. AS THE ARCTIC
AIR ARRIVES, THERE COULD BE A SURFACE LOW THAT RIDES THE BAROCLINIC
ZONE TUESDAY. WE MAINLY USED A MODEL BLEND FROM SATURDAY INTO
MONDAY, THEN GENERALLY BLENDED IN NEW WPC GUIDANCE WITH CONTINUITY
THEREAFTER.
FOR SATURDAY...A STRONG SHORT WAVE TROUGH IS FORECAST TO QUICKLY
LIFT TO OUR NORTHEAST DURING THE MORNING, THEREFORE POPS WERE
LOWERED QUICKLY EARLY. WHILE SOME SNOW SHOWERS SHOULD STILL LINGER
IN THE MORNING, THE BULK OF IT SHOULD BE DONE BY 15Z AS THE COLD
FRONT/THERMAL TROUGH SWINGS THROUGH. A DECENT WESTERLY FLOW OF CAA
THEN OCCURS DURING AT LEAST THE FIRST PART OF THE DAY, RESULTING IN
BRISK CONDITIONS. THE WINDS SHOULD SETTLE LATE IN THE DAY AND AT
NIGHT AS THE CAA EASES AND THE FLOW DIMINISHES. THE NEXT FEATURE
THEN TAKES AIM ON THE REGION AT NIGHT AS FAST MOVING SYSTEMS
CONTINUE. THEREFORE, ANY CLEARING SHOULD BE SHORT IN DURATION AS
CLOUDS INCREASE DURING THE NIGHT AS WEAK WAA OCCURS TO OUR SOUTH
ESPECIALLY. WHILE THE MID LEVEL SHORT WAVE AND ASSOCIATED SURFACE
CLIPPER SYSTEM MAY TEND TO DAMPEN OUT AS IT JUMPS OVER THE
APPALACHIANS, THE COMBINATION OF ENOUGH MOISTURE AND LIFT MAY
RESULT IN SOME SNOW SHOWERS ARRIVING TOWARD DAYBREAK.
FOR SUNDAY...THE AFOREMENTIONED CLIPPER SYSTEM QUICKLY MOVES ACROSS
THE AREA IN THE MORNING, SOME SNOW SHOWERS COULD RESULT. THERE IS
NOT A LOT OF MOISTURE WITH THIS, THEREFORE ANY ACCUMULATIONS WILL BE
RATHER LIGHT AND THEREFORE POPS ARE IN THE 20-30 PERCENT RANGE.
GIVEN THE PROGRESSIVE FLOW HOWEVER, THE AIRMASS SHOULD START TO
MODIFY AS THE HEIGHTS BEGIN TO RISE DURING THE SECOND HALF OF THE
DAY. IN ADDITION, THE UPPER-LEVEL FLOW IS FORECAST TO START BACKING
AND BECOME MORE ZONAL SUNDAY NIGHT. AS THIS OCCURS, BRISK CONDITIONS
MAY OCCUR ESPECIALLY DURING THE DAY.
FOR MONDAY AND TUESDAY...THE FLOW UNDERGOES AMPLIFICATION ONCE AGAIN
AS STRONG ENERGY DIVES SOUTHEASTWARD ACROSS THE MIDWEST MONDAY. THIS
OCCURS AS IT LOOKS LIKE A SECTION OF THE POLAR VORTEX STARTS TO
SETTLE SOUTHWARD AS WE GO THROUGH THIS TIME FRAME. AT THE SURFACE,
THE LEADING EDGE OF THE COLDER AIR SHOULD BE SETTLING SOUTHWARD
MONDAY WITH A COLD FRONT. THIS BOUNDARY WILL PROBABLY SETTLE ACROSS
OUR AREA DRY AS THE GULF OF MEXICO LOOKS CLOSED AND THE LIFT IS
GENERALLY WEAK. A STRONG SHORT WAVE ROUNDING THE BASE OF THE DIGGING
TROUGH SHOULD RESULT IN A WEAK SURFACE LOW /CLIPPER/ TRACKING FROM
ABOUT THE MIDWEST TO THE OHIO VALLEY MONDAY. THIS LOW THEN QUICKLY
SLIDES NEAR OR JUST SOUTH OF OUR AREA MONDAY NIGHT AND TUESDAY.
THERE HAVE BEEN HINTS IN SOME OF THE GUIDANCE THAT THIS LOW MAY
STRENGTHEN WHILE EXITING THE MID ATLANTIC COAST AS IT FEELS THE
AFFECTS OF THE SHARPENING BAROCLINIC ZONE. THE FLOW IS RATHER
PROGRESSIVE, THEREFORE THE ENERGY MAY SIMPLY JUST SCOOT OUT TO SEA.
THE UPPER-LEVEL TROUGH WOULD NEED TO SHARPEN UP SO BETTER SURFACE
LOW DEVELOPMENT CAN TAKE PLACE. AS OF NOW WE HAVE LOWER CONFIDENCE
AND FAVORED A WEAKER SCENARIO. OVERALL, SLIGHT CHC POPS WERE USED
FOR TUESDAY. TEMPERATURES WERE LOWERED QUITE A BIT ESPECIALLY
TUESDAY GIVEN THE WPC GUIDANCE AND THE MUCH COLDER AIR SETTLING
SOUTHWARD.
FOR WEDNESDAY AND THURSDAY...AN AREA OF ARCTIC AIR CONTINUES TO DROP
SOUTHWARD ACROSS THE EAST DURING THIS TIME FRAME. THIS RESULTS FROM
A LARGE UPPER-LEVEL TROUGH ACROSS EASTERN CANADA AND THE EAST COAST
WITH 850 MB TEMPERATURES DROPPING TO BETWEEN ABOUT -20C TO -25C.
GIVEN THE FORECAST FEATURES AT THIS DISTANCE, THE ARCTIC AIR
INTRUSION WILL ALLOW FOR A STRONG BAROCLINIC ZONE OFFSHORE /THANKS
TO THE GULF STREAM/. THERE IS SOME ADDITIONAL ENERGY PINWHEELING
AROUND THE LARGE UPPER-LEVEL TROUGH, HOWEVER THE MAIN QUESTION IS
WHETHER OR NOT IT CAN SHARPEN THE TROUGH AXIS ENOUGH AND FEED ON THE
STRONG BAROCLINIC ZONE OFFSHORE. ARCTIC HIGH PRESSURE AT THE SURFACE
THEN BUILDS SOUTHEASTWARD FROM THE MIDWEST AND UPPER GREAT LAKES
REGION. THIS PLACES OUR REGION UNDER A BRISK NORTHWESTERLY FLOW.
IF THE WINDS END UP BEING STRONGER, THEN WIND CHILLS WILL BE EVEN
LOWER THAN CURRENTLY FORECAST THIS FAR OUT. THE AIRMASS MAY START TO
MODIFY SOME LATE THURSDAY ESPECIALLY ALOFT AS THE TROUGH SHIFTS EAST
AND PERHAPS SOME RELOADING TAKES PLACE INTO THE MIDWEST.
TEMPERATURES WERE ADJUSTED DOWNWARD BY SEVERAL DEGREES BASED ON THE
THERMAL FIELDS ALOFT AS WELL AS THE WPC GUIDANCE.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH TODAY...BANDS OF VFR BKN-OVC CIGS NEAR 8000 FT SWEEPING
ENEWD ACROSS THE TAF SITES WILL TEND TO CLEAR MID AFTN WITH CIRRUS
CIGS ABOVE INTO THIS EVENING. LIGHT WIND BECOMING SW GUST AROUND 15
KT THIS AFTN.
TONIGHT...VFR CIRRUS CIGS THROUGH ABOUT 04Z. THEREAFTER...
KRDG AND KABE...A PERIOD OF IFR CONDS IN SNOW SHOWERS IN THE 06Z-
11Z TIME FRAME. SNOW ACCUMULATION ON ALL SFCS...PROBABLY 1 INCH OR
LESS. MIGHT BEGIN BRIEFLY A SPRINKLE BEFORE CONVERTING OVER TO
SNOW. TEMPS WHEN PCPN BEGINS PROBABLY AROUND 33F BUT FALLING INTO
THE UPPER 20S BY DAYBREAK SATURDAY. CONFIDENCE IN THE TAF DETAILS
A BIT ABOVE AVERAGE.
KPNE KPHL KILG AND KTTN...MVFR CONDS EXPECTED IN RAIN SHOWERS THEN
CHANGING TO BRIEF IFR CONDS IN SNOW SHOWERS IN THE PERIOD 07Z-11Z.
TEMPS GENERALLY ABOVE FREEZING SO ANY SNOW ACCUMULATION SHOULD BE
MOSTLY ON GRASS BUT ITS POSSIBLE A SLIGHT SNOW ACCUMULATION COULD
OCCUR ON PAVEMENT? CONFIDENCE IN THE TAF DETAILS AVERAGE OR A BIT
BELOW AVG.
KMIV AND KACY...A PERIOD OF MVFR CONDS POSSIBLE IN RAIN SHOWERS
AFTER 08Z.
LIGHT WIND EVERYWHERE MAY BECOME GUSTY WESTERLY NEAR 12Z/18.
OUTLOOK...
SATURDAY...SOME SNOW SHOWERS EARLY WITH POSSIBLE LOCAL MVFR MAINLY
FROM KPHL METRO ON NORTHWARD, OTHERWISE VFR. WEST-NORTHWEST WINDS
INCREASE TO 10-15 KNOTS WITH GUSTS TO AROUND 20 KNOTS.
SATURDAY NIGHT AND SUNDAY...OVERALL VFR. HOWEVER, THERE MAY BE A
TIME OF MVFR CONDITIONS LATE SATURDAY NIGHT AND SUNDAY MORNING
ASSOCIATED WITH SOME SNOW SHOWERS. WEST-NORTHWEST WINDS DIMINISHING
TO 5-10 KNOTS SATURDAY NIGHT AND BECOMING SOUTHWEST, THEN INCREASING
TO 10-15 KNOTS SUNDAY WITH GUSTS TO AROUND 20 KNOTS.
MONDAY AND TUESDAY...OVERALL VFR. A COLD FRONT SETTLES SOUTHWARD
MONDAY HOWEVER IT MAY BE DRY. A POSSIBLE LOW PRESSURE SYSTEM QUICKLY
TRACKS ALONG IT TUESDAY WITH A SLIGHT CHANCE OF SOME SNOW.
&&
.MARINE...
THROUGH TONIGHT...THERE IS A SMALL CHC WE WILL NEED TO ISSUE AN
SCA LATE THIS AFTN OR EVENING FOR ATLC COASTAL WATERS - GUSTS NEAR
25 KT AND SEAS OF 5 FT. HOWEVER AT THIS TIME OUR FCST HAS CAPPED
SEAS AT 4 FT PER ADJACENT OFFICE COLLABORATION.
OUTLOOK...
SATURDAY AND SUNDAY...CAA FOR A TIME SATURDAY SHOULD RESULT IN GUSTY
WESTERLY WINDS TO ADVISORY CRITERIA. THE FORECAST SOUNDINGS INDICATE
THAT WIND GUSTS SHOULD BE RIGHT NEAR 25 KNOTS SATURDAY ESPECIALLY ON
THE OCEAN BEFORE DIMINISHING AT NIGHT. FOR NOW, WE OPTED TO NOT
ISSUE A SMALL CRAFT ADVISORY. ANOTHER SHOT OF CAA AND A TIGHTENING
PRESSURE GRADIENT SHOULD RESULT IN WESTERLY WINDS INCREASING TO
ADVISORY CRITERIA SUNDAY. THERE IS EVEN A CHANCE OF LOW-END GALE
FORCE GUSTS FOR A TIME LATER SUNDAY AND SUNDAY EVENING. THE WINDS
SHOULD SUBSIDE SUNDAY NIGHT THOUGH AS THE CAA SURGE WANES.
MONDAY AND TUESDAY...A STRONG BUT PROBABLY DRY COLD FRONT DROPS
SOUTHWARD ACROSS THE AREA MONDAY. AS THIS OCCURS, STRONG CAA
DEVELOPS ESPECIALLY MONDAY NIGHT AND TUESDAY. DESPITE THE STRONG
CAA, IT APPEARS THE FLOW IS LIGHT ENOUGH TO KEEP CONDITIONS BELOW
SMALL CRAFT ADVISORY CRITERIA. HOWEVER BASED ON THE WINDS AND MUCH
COLDER AIR MOVING IN TUESDAY, SOME LIGHT FREEZING SPRAY IS POSSIBLE.
OUR PROCEDURE ADDED LIGHT FREEZING SPRAY FOR THE ATLANTIC COASTAL
WATERS, AND AT THIS DISTANCE WE WENT WITH CHC AS OPPOSED TO LIKELY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST
SATURDAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...GORSE
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSEHazardous weather outlook, Jan 16, 3:45 PM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EST THU JAN 16 2014 NJZ001-007>010-PAZ054-055-060>062-101>103-105-172045- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 345 PM EST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SNOW SHOWERS AND PERHAPS A HEAVIER BURST OF SNOW WITH ACCUMULATIONS OF A COATING TO ABOUT AN INCH SHOULD OCCUR FRIDAY NIGHT INTO SATURDAY MORNING, ESPECIALLY ACROSS NORTHEASTERN PENNSYLVANIA AND NORTHWEST NEW JERSEY. THIS CAN RESULT IN SLIPPERY TRAVEL ON UNTREATED ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-104-106- 172045- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY- LOWER BUCKS- 345 PM EST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME SNOW SHOWERS LATE FRIDAY NIGHT INTO SATURDAY MORNING MAY RESULT IN LOCALLY SLIPPERY TRAVEL, ESPECIALLY TOWARD THE INTERSTATE 95 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-172045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EST THU JAN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR A PERIOD OF GALE FORCE WESTERLY WIND GUSTS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in Pennsylvania, 2014Every winter weather advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.